Joachim Schwermer


Fields of interest:
For the past several decades the theory of automorphic forms has become a major focal point of development in number theory and algebraic geometry, with relations to many diverse areas, such as Lie theory or the arithmetic of algebraic groups. On one hand, my interest concerns the cohomology of arithmetically defined groups and its relationship with the theory of automorphic forms and automorphic L-functions, on the other hand, I work on the geometric construction of cohomology classes for the underlying arithmetic varieties.

Selected publications

  • Eisenstein series and cohomology of arithmetic groups: The generic case, Inventiones Math. 116 (1994), 481--511.
  • On the cuspidal cohomology of arithmetic groups, (with Jian-shu Li), American J. Maths. 131 (2009), 1431 - 1464.
  • On mixed Hodge structures of Shimura varieties attached to inner forms of the symplectic groups of degree two, (with T. Oda), Tohoku Math. J. 61 (2009), 83 - 113.
  • Geometric cycles, arithmetic groups and their cohomology, to appear in Bulletin American Math. Society
  • Eisenstein series, cohomology of arithmetic groups, and automorphic L - functions at half-integral arguments, (with N. Grbac), submitted